Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 142, NWS Cleveland, OH

July 20, 2019Ashtabula County, Geauga County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2019, 8:30 PM EDT for Ashtabula County, Geauga County, Trumbull County, Ohio. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2019, 8:30 PM EDT (00:30 UTC)
Expired
Jul 20, 2019, 9:30 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashtabula County, OH, Geauga County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 64 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:30 PM EDTTSTM WND DMG1 Ssw Chardon, OHTREE ON HOUSE. TIME ESTIMATED FROM RADAR.
Jul 20, 8:34 PM EDTTSTM WND DMGChardon, OHTREE DOWN.
Jul 20, 8:35 PM EDTTSTM WND DMG1 Se Chardon, OHTREE ON GARAGE. TIME ESTIMATED FROM RADAR.
Jul 20, 8:44 PM EDTTSTM WND DMG3 E Aquilla, OHTREE DOWN ON WIRES. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2715 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2715 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WUUS51 KCLE 210030
SVRCLE
OHC007-055-155-210130-
/O.NEW.KCLE.SV.W.0142.190721T0030Z-190721T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
830 PM EDT Sat Jul 20 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Trumbull County in northeastern Ohio...
  Geauga County in northeastern Ohio...
  Southwestern Ashtabula County in northeastern Ohio...

* Until 930 PM EDT.

* At 830 PM EDT, a severe thunderstorm was located near Chardon,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Chardon, Middlefield, North Bloomfield, Orwell, Burton, West
  Farmington, Bristolville, Chesterland, Huntsburg, Claridon, Hunting
  Valley and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4160 8082 4132 8082 4138 8106 4139 8107
      4138 8108 4139 8109 4146 8139 4157 8138
      4157 8130 4161 8129
TIME...MOT...LOC 0030Z 280DEG 21KT 4153 8123 

HAIL...<.75IN
WIND...60MPH
 
$$

Oudeman
3 follow-up statements
155 
WWUS51 KCLE 210053
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
853 PM EDT Sat Jul 20 2019

OHC007-055-155-210130-
/O.CON.KCLE.SV.W.0142.000000T0000Z-190721T0130Z/
Trumbull OH-Geauga OH-Ashtabula OH-
853 PM EDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN TRUMBULL...SOUTHEASTERN GEAUGA AND SOUTHWESTERN
ASHTABULA COUNTIES...

At 852 PM EDT, a severe thunderstorm was located over Middlefield, or
11 miles southeast of Chardon, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Law enforcement. Trees have been reported down south of 
         Chardon.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Middlefield, North Bloomfield, Orwell, Burton, West Farmington,
Bristolville, Huntsburg, Claridon, Hartsgrove and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4160 8082 4132 8082 4138 8106 4139 8107
      4138 8108 4139 8109 4142 8120 4161 8118
TIME...MOT...LOC 0052Z 285DEG 24KT 4148 8103 

HAIL...<.75IN
WIND...60MPH
 
$$

Oudeman
040 
WWUS51 KCLE 210111
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
911 PM EDT Sat Jul 20 2019

OHC055-210119-
/O.CAN.KCLE.SV.W.0142.000000T0000Z-190721T0130Z/
Geauga OH-
911 PM EDT Sat Jul 20 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4132 8082 4137 8100 4149 8100 4149 8101
      4161 8100 4160 8082
TIME...MOT...LOC 0109Z 280DEG 20KT 4146 8093 

$$

OHC007-155-210130-
/O.CON.KCLE.SV.W.0142.000000T0000Z-190721T0130Z/
Trumbull OH-Ashtabula OH-
911 PM EDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN TRUMBULL AND SOUTHWESTERN ASHTABULA COUNTIES...

At 909 PM EDT, a severe thunderstorm was located over North
Bloomfield, or 16 miles north of Warren, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Law enforcement. Trees were reported down south of Chardon 
         in Geauga County from this storm.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
North Bloomfield, Orwell, West Farmington, Bristolville and
Hartsgrove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4132 8082 4137 8100 4149 8100 4149 8101
      4161 8100 4160 8082
TIME...MOT...LOC 0109Z 280DEG 20KT 4146 8093 

HAIL...<.75IN
WIND...60MPH
 
$$

Oudeman
309 
WWUS51 KCLE 210122
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
922 PM EDT Sat Jul 20 2019

OHC007-155-210132-
/O.EXP.KCLE.SV.W.0142.000000T0000Z-190721T0130Z/
Trumbull OH-Ashtabula OH-
922 PM EDT Sat Jul 20 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRUMBULL AND
SOUTHWESTERN ASHTABULA COUNTIES WILL EXPIRE AT 930 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4132 8082 4137 8100 4149 8100 4149 8101
      4161 8100 4160 8082
TIME...MOT...LOC 0122Z 280DEG 21KT 4145 8083 

$$

Oudeman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:01 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 20, 8:01 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
801 PM EDT Sat Jul 20 2019

.SYNOPSIS...
A ridge of high pressure will build northeast over the eastern
United States and linger through tonight. A cold front will
move south across the area Sunday. High pressure will build east
out of the middle Mississippi Valley region Tuesday to the Ohio
Valley by Wednesday with below average temperatures.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Another update as we will go ahead and discontinue the excessive
heat warning and heat advisory. Temperatures will be falling
through the night to the middle 70s west to lower 70s east. This
will bring some relief to the heat across the area during the
day. However, it will still be muggy through the night due to
the warm temperatures in the 70s and humidity values between 80
and 90 percent.

Previous Discussion...

Immediate term forecast remains conditional and uncertain, as a
long lived MCS moving into western MI seems to be tracking
southeast towards the area. As the past few days, hi res
guidance has been poor with handling the ongoing convection,
slow to assimilate the current radar trends. Environmentally,
favorable conditions exist downstream of the MCS towards the
region, so would anticipate that the precipitation will make it
into the area in some form after 00Z. The question is if the MCS
will be able to maintain a good cold pool/shear balance to
capitalize on the highly unstable environment that awaits ahead
of it. If the storms intensify tracking into southeast MI over
the next few hours, confidence would greatly increase in strong
to possible severe thunderstorms making into the northwest part
of the forecast area this evening, with damaging winds the
primary threat. For now, have upped pops into the mid chance
range, but may need another upward adjustment with the early
evening update depending on the radar trend at that point.

The convection should diminish overnight across the area, and
have diminished pops after 06Z across the area. Synoptic front
will push south into the area late overnight into tomorrow
morning. Models are trending redevelopment of shower/storms
across the southern part of the area tomorrow afternoon/evening,
highlighted by the SPC Day 2 marginal risk. Temperatures will
cool a bit behind the front across the area, although highs may
reach the lower 90s across the southern part of the forecast
area. The lingering high dewpoints will combine with the temps
to produce heat indices near 100. Will hold off on extending any
heat headline for Sunday at this point, with a good bit of
uncertainty with how the potential evening/overnight convection
impacts the southward movement of the synoptic front and the
temperature recovery tomorrow afternoon.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The main upper trough axis pushes through on Monday and takes
the frontal boundary away from the region. Will still need
precip chances mentioned for Monday with the upper trough, but
conditions will improve from northwest to southeast as the day
progresses. Temperatures will actually be a touch below normal
with mid/upper 70s expected. Dewpoints, although already stepped
down from what they were over the weekend, will continue to
drop and reach very comfortable 50s for Tuesday. Have 20 percent
chances of a shower both Tuesday and Wednesday with the general
troughiness and cool air aloft.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The high shifts overhead mid week and then east late week. Will have
fair weather and temperatures that will slowly warm through the end
of the week. The next front arrives over the weekend or early next
week. At this point will just have precip chances entering the
picture Saturday night. So by Saturday have temperatures back into
the mid 80s.

&&

.AVIATION /00Z Sunday THROUGH Thursday/...
A line of thunderstorms continues to move southeast toward the
area and is about to enter Lucas County. The line appears to be
weakening with time as it approaches the region as the outflow
boundary is outrunning the thunderstorms. Gusty winds to 30 to
40 knots possible with the gust front so be alert for that. A
secondary round of thunderstorms will follow the main line and
will have to be monitored for severe threat. A cluster of
thunderstorms developed over Geauga County and will move east
toward the Youngstown terminal. It should quiet down later
tonight and then as cold front approaches tomorrow, another
threat for showers and thunderstorms can be expected in the
morning. Shower and thunderstorm threat diminishes in the
afternoon with improving conditions.

OUTLOOK...Non-VFR possible through Monday.

&&

.MARINE...
Storms will precede the cold front tonight and diminish during the
day Sunday as the front slowly sags southward. Winds will shift to
the north and make the lake a bit choppy, especially Monday. We may
not reach Small Craft Criteria, but it may be close. Northerly flow
will continue through mid week with high pressure centered just west
of the Great Lakes. The high will shift across Lake Erie for the
latter half of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
803 PM EDT Sat Jul 20 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220015-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
803 PM EDT Sat Jul 20 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 20, 5:45 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLASH FLOOD      8 NNW ORANGEVILLE       41.45N 80.58W
07/20/2019                   TRUMBULL           OH   911 CALL CENTER

            UPDATED PREVIOUS FLOOD REPORT TIME, EVENT
            TYPE AND SOURCE FROM 8 NNW ORANGEVILLE. A
            BRIDGE HAS COLLAPSED AND A PORTION OF THE
            ADJACENT DAM WASHED OUT ALLOWING WATER FROM
            KINSMAN LAKE TO FLOOD IMMEDIATE AREAS ALONG
            STRATTON CREEK. NUMEROUS TREES AND POWER
            LINES ALSO REPORTED DOWN.

&&

BM
Special weather statement, Jul 20, 5:52 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
552 PM EDT Sat Jul 20 2019

OHZ013-022-202230-
Geauga-Portage-
552 PM EDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PORTAGE AND
SOUTHEASTERN GEAUGA COUNTIES...

At 552 PM EDT, a strong thunderstorm was located near Mantua, or 14
miles north of Ravenna, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Middlefield, Garrettsville, Parkman and Hiram.

LAT...LON 4126 8101 4132 8129 4142 8128 4148 8100
TIME...MOT...LOC 2152Z 268DEG 18KT 4136 8121

Oudeman
Special weather statement, Jul 20, 6:20 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
620 PM EDT Sat Jul 20 2019

OHZ014-023-202300-
Trumbull-Ashtabula Inland-
620 PM EDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT TRUMBULL AND SOUTHERN ASHTABULA
COUNTIES...

At 619 PM EDT, a strong thunderstorm was located near North
Bloomfield, or 15 miles east of Chardon, moving east at 20 mph.

Locations impacted include...
Cortland, Kinsman, North Bloomfield, Orwell, Andover, West
Farmington, Bristolville, Mecca, Johnston, Hartsgrove, Roaming
Shores, Cherry Valley, Orangeville and Champion Heights.

LAT...LON 4164 8052 4129 8052 4126 8100 4166 8100
TIME...MOT...LOC 2219Z 267DEG 19KT 4149 8093

Oudeman
Local storm report, Jul 20, 8:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 ENE ROAMING SHORES    41.66N 80.76W
07/20/2019                   ASHTABULA          OH   FIRE DEPT/RESCUE

            TREE DOWN. TIME ESTIMATED BY RADAR.

&&

BM
Special weather statement, Jul 20, 8:23 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
823 PM EDT Sat Jul 20 2019

OHZ012-013-210115-
Geauga-Lake-
823 PM EDT Sat Jul 20 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GEAUGA AND SOUTH
CENTRAL LAKE COUNTIES...

At 822 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mentor to near South Russell.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Chardon, Solon, South Russell, Middlefield, Burton, Chesterland,
Kirtland, Parkman, Chagrin Falls, Huntsburg, Claridon, Montville,
Bentleyville, Bainbridge, Hunting Valley, Waite Hill and Aquilla.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4164 8101 4135 8101 4135 8131 4137 8140
      4142 8139 4142 8137 4144 8137 4145 8139
      4157 8138 4161 8136
TIME...MOT...LOC 0022Z 268DEG 19KT 4162 8130 4139 8132

Oudeman

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:23 PM EDTSpecial Weather StatementCLEGeauga52 min
Jul 20, 8:47 PM EDTSpecial Marine WarningCLE58 min
Jul 20, 9:40 PM EDTSpecial Marine WarningCLE79 min
Jul 20, 9:43 PM EDTSpecial Weather StatementCLEAshtabula47 min
Jul 20, 9:46 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake59 min
Jul 21, 4:14 PM EDTSevere Thunderstorm WarningCLEHuron61 min
Jul 21, 4:34 PM EDTAreal Flood AdvisoryCLEWayne4 hr
Jul 21, 4:47 PM EDTAreal Flood AdvisoryCLEWayne4 hr
Jul 21, 4:58 PM EDTFlash Flood WarningCLEWayne5 hr
Jul 21, 5:01 PM EDTFlash Flood WarningCLEMahoning3 hr
Jul 21, 5:27 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull63 min
Jul 21, 5:30 PM EDTSpecial Weather StatementCLEWood45 min
Jul 21, 5:46 PM EDTAreal Flood AdvisoryCLECrawford, Wyandot4 hr
Jul 21, 6:04 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull3 hr
Jul 21, 6:28 PM EDTSpecial Weather StatementCLEWood62 min
Jul 21, 6:31 PM EDTAreal Flood AdvisoryCLEAshland, Crawford, Richland4 hr
Jul 21, 6:35 PM EDTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood55 min
Jul 21, 6:55 PM EDTSpecial Weather StatementCLERichland50 min
Jul 21, 6:58 PM EDTTornado WarningCLEHancock, Seneca, Wood47 min
Jul 21, 7:04 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland56 min
Jul 21, 7:10 PM EDTFlash Flood WarningCLEAshland, Crawford, Richland6 hr
Jul 21, 7:26 PM EDTFlash Flood WarningCLEWyandot6 hr
Jul 21, 7:50 PM EDTAreal Flood AdvisoryCLEAshland, Holmes, Knox, Richland6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.